Alert archive / California / Red Flag Warnings in 2010

Red Flag Warning 7, NWS Reno, NV

July 29, 2010Washoe County, Nevada; Lassen County, Modoc County, California

NWS Reno, NV issued this red flag warning at Jul 29, 2010, 12:16 PM PDT for Washoe County, Nevada; Lassen County, Modoc County, California. It took effect at Jul 30, 2010, 2:00 PM PDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 29, 2010, 12:16 PM PDT (19:16 UTC)
In effect from
Jul 30, 2010, 2:00 PM PDT
Expired
Jul 30, 2010, 10:00 PM PDT
In force
8 hr
Issued by
NWS Reno, NV

Counties Lassen County, CA, Modoc County, CA, Washoe County, NV

The nearest sounding before it

Reno, NV (KREV), launched 12:00Z, 7.3 hours before the alert went out and 239 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 12:00Z on 2010-07-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 12:00Z on 2010-07-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 19 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2895 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
19 m²/s²
0-3 km storm-relative helicity
145 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

169 
WWUS85 KREV 291916
RFWREV

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
1216 PM PDT THU JUL 29 2010

...GUSTY WINDS AND DRY CONDITIONS FRIDAY AND SATURDAY...

.LOW PRESSURE NEARING THE OREGON COAST WILL BRING INCREASING
AFTERNOON AND EVENING WINDS AND VERY DRY CONDITIONS WITH POOR
OVERNIGHT RECOVERY THROUGH SATURDAY. CRITICAL FIRE WEATHER
CONDITIONS WILL OCCUR FRIDAY AFTERNOON AND EVENING. POOR OVERNIGHT
HUMIDITY RECOVERIES AND GUSTY WINDS WILL CONTINUE ALONG THE RIDGES
AND MID SLOPES FRIDAY NIGHT. CRITICAL FIRE WEATHER CONDITIONS ARE
POSSIBLE AGAIN SATURDAY AFTERNOON AND EVENING.

CAZ270-278-NVZ450-453-458-301200-
/O.NEW.KREV.FW.W.0007.100730T2100Z-100731T0500Z/
/O.EXT.KREV.FW.A.0006.100731T2000Z-100801T0400Z/
SURPRISE VALLEY CALIFORNIA-EASTERN LASSEN COUNTY-
WESTERN NEVADA SIERRA FRONT-WEST CENTRAL NEVADA BASIN AND RANGE-
NORTHERN WASHOE COUNTY-
1216 PM PDT THU JUL 29 2010

...RED FLAG WARNING IN EFFECT FROM 2 PM TO 10 PM PDT FRIDAY FOR
GUSTY WINDS AND LOW HUMIDITY FOR NORTHEAST CALIFORNIA AND
NORTHWEST NEVADA...

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON
THROUGH SATURDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR
NORTHEAST CALIFORNIA AND NORTHWEST NEVADA...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 2 PM TO 10 PM PDT FRIDAY.
THE FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON
THROUGH SATURDAY EVENING.

* AFFECTED AREAS: IN CALIFORNIA...THE SURPRISE VALLEY AND 
  EASTERN LASSEN COUNTY. IN NEVADA...WESTERN NEVADA SIERRA 
  FRONT...WEST CENTRAL NEVADA BASIN AND RANGE...AND NORTHERN 
  WASHOE COUNTY.

* WIND: WEST TO SOUTHWEST WINDS 15 TO 20 MPH WITH GUSTS UP TO 35
  MPH ARE EXPECTED FRIDAY AFTERNOON AND EVENING HOURS. STEADY
  WINDS OF 10 TO 20 MPH ON MID AND UPPER SLOPES MAY PERSIST FRIDAY
  NIGHT. WEST TO SOUTHWEST WINDS 15 TO 20 MPH WITH GUSTS TO 35 MPH
  ARE POSSIBLE AGAIN SATURDAY AFTERNOON AND EVENING.

* HUMIDITY: AFTERNOON HUMIDITY WILL DROP TO 5 TO 12 PERCENT
  FRIDAY AND SATURDAY. OVERNIGHT HUMIDITY RECOVERY WILL BE POOR
  FRIDAY NIGHT...ESPECIALLY ON MID AND UPPER SLOPES.

* IMPACTS: THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL 
  CREATE CRITICAL FIRE WEATHER CONDITIONS.

* CRITICAL CONDITIONS ARE POSSIBLE FRIDAY NIGHT ON MID AND 
  UPPER SLOPES...DUE TO POOR RECOVERY AND STEADY WINDS OF 10 TO 
  20 MPH. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE POSSIBLE. CHECK WEATHER.GOV/RENO FOR UPDATES AND POSSIBLE RED
FLAG WARNINGS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
WILL OCCUR.  CONTINUE TO CHECK WEATHER.GOV/RENO FOR UPDATES.  

&&

$$

HTTP://WEATHER.GOV/RENO
3 follow-up statements
950 
WWUS85 KREV 301045
RFWREV

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
345 AM PDT FRI JUL 30 2010

...GUSTY WINDS AND DRY CONDITIONS TODAY AND SATURDAY...

.LOW PRESSURE WILL BRING INCREASING AFTERNOON AND EVENING WINDS
AND VERY DRY CONDITIONS THROUGH SATURDAY. CRITICAL FIRE WEATHER
CONDITIONS WILL OCCUR THIS AFTERNOON AND EVENING. CRITICAL FIRE
WEATHER CONDITIONS ARE POSSIBLE AGAIN SATURDAY AFTERNOON AND
EVENING.

CAZ270-278-NVZ450-453-458-302300-
/O.CON.KREV.FW.W.0007.100730T2100Z-100731T0500Z/
/O.CON.KREV.FW.A.0006.100731T2000Z-100801T0400Z/
SURPRISE VALLEY CALIFORNIA-EASTERN LASSEN COUNTY-
WESTERN NEVADA SIERRA FRONT-WEST CENTRAL NEVADA BASIN AND RANGE-
NORTHERN WASHOE COUNTY-
345 AM PDT FRI JUL 30 2010

...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO
10 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR
NORTHEAST CALIFORNIA AND NORTHWEST NEVADA...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON
THROUGH SATURDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR
NORTHEAST CALIFORNIA AND NORTHWEST NEVADA...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 2 PM TO 10 PM PDT FRIDAY. THE
FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON
THROUGH SATURDAY EVENING.

* AFFECTED AREAS: IN CALIFORNIA...THE SURPRISE VALLEY AND 
  EASTERN LASSEN COUNTY. IN NEVADA...WESTERN NEVADA SIERRA 
  FRONT...WEST CENTRAL NEVADA BASIN AND RANGE...AND NORTHERN 
  WASHOE COUNTY.

* WIND: WEST TO SOUTHWEST 15 TO 20 MPH WITH GUSTS TO 35 MPH.
  STEADY WINDS OF 10 TO 20 MPH ON MID AND UPPER SLOPES MAY PERSIST
  THROUGH TONIGHT. GUSTY WINDS ARE POSSIBLE AGAIN SATURDAY
  AFTERNOON AND EVENING.

* HUMIDITY: AFTERNOON HUMIDITY WILL DROP TO 5 TO 12 PERCENT.
  OVERNIGHT HUMIDITY RECOVERY WILL BE POOR TONIGHT...ESPECIALLY
  ON MID AND UPPER SLOPES.

* IMPACTS: THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL 
  CREATE CRITICAL FIRE WEATHER CONDITIONS.

* CRITICAL CONDITIONS ARE POSSIBLE TONIGHT ON MID AND UPPER
  SLOPES...DUE TO POOR RECOVERY AND STEADY WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE POSSIBLE. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER
CONDITIONS WILL OCCUR. CONTINUE TO CHECK WEATHER.GOV/RENO FOR
UPDATES.

&&

$$


HTTP://WEATHER.GOV/RENO
038 
WWUS85 KREV 301917
RFWREV

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
1217 PM PDT FRI JUL 30 2010

...GUSTY WINDS AND DRY CONDITIONS THROUGH SATURDAY...

.LOW PRESSURE AND A VIGOROUS JET STREAM WILL BRING INCREASING
AFTERNOON AND EVENING WINDS AND VERY DRY CONDITIONS THROUGH
SATURDAY. CRITICAL FIRE WEATHER CONDITIONS WILL OCCUR THIS
AFTERNOON AND EVENING AND AGAIN SATURDAY AFTERNOON AND EVENING.
THE STRONGEST WINDS WILL DEVELOP IN EASTERN LASSEN AND NORTHERN
WASHOE COUNTY AND SPREAD SOUTH ALONG THE SIERRA FRONT AND INTO THE
WESTERN HALF OF THE WESTERN NEVADA BASIN AND RANGE...MAINLY WEST
OF HIGHWAY 95.

CAZ270-278-NVZ450-453-458-311200-
/O.UPG.KREV.FW.A.0006.100731T2000Z-100801T0400Z/
/O.NEW.KREV.FW.W.0008.100731T2100Z-100801T0400Z/
/O.CON.KREV.FW.W.0007.100730T2100Z-100731T0500Z/
SURPRISE VALLEY CALIFORNIA-EASTERN LASSEN COUNTY-
WESTERN NEVADA SIERRA FRONT-WEST CENTRAL NEVADA BASIN AND RANGE-
NORTHERN WASHOE COUNTY-
1217 PM PDT FRI JUL 30 2010

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM PDT THIS
EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR NORTHEAST CALIFORNIA
AND NORTHWEST NEVADA...
...RED FLAG WARNING IN EFFECT FROM 2 PM TO 9 PM PDT SATURDAY FOR
GUSTY WINDS AND LOW HUMIDITY FOR NORTHEAST CALIFORNIA AND
NORTHWEST NEVADA...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 2 PM TO 9 PM PDT SATURDAY. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

* AFFECTED AREAS: IN CALIFORNIA...FIRE ZONE 270 THE SURPRISE
  VALLEY AND FIRE ZONE 278 EASTERN LASSEN COUNTY. IN NEVADA...FIRE
  ZONE 450 WESTERN NEVADA SIERRA FRONT...FIRE ZONE 453 WEST
  CENTRAL NEVADA BASIN AND RANGE...AND FIRE ZONE 458 NORTHERN
  WASHOE COUNTY.

* WIND: WEST TO SOUTHWEST 15 TO 20 MPH WITH GUSTS TO 35 MPH EACH
  AFTERNOON AND EVENING. STEADY WINDS OF 10 TO 20 MPH ON MID AND
  UPPER SLOPES MAY PERSIST THROUGH TONIGHT. 

* HUMIDITY: AFTERNOON HUMIDITY WILL DROP TO 5 TO 12 PERCENT EACH
  DAY. OVERNIGHT HUMIDITY RECOVERY WILL BE POOR TONIGHT...ESPECIALLY
  ON MID AND UPPER SLOPES.

* IMPACTS: THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL 
  CREATE CRITICAL FIRE WEATHER CONDITIONS.

* CRITICAL CONDITIONS ARE POSSIBLE TONIGHT ON MID AND UPPER 
  SLOPES...DUE TO POOR RECOVERY AND STEADY WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
WILL OCCUR. CONTINUE TO CHECK WEATHER.GOV/RENO FOR UPDATES.

&&

$$

HTTP://WEATHER.GOV/RENO
182 
WWUS85 KREV 310452
RFWREV

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
952 PM PDT FRI JUL 30 2010

...GUSTY WINDS AND DRY CONDITIONS EXPECTED AGAIN SATURDAY...

.LOW PRESSURE AND A VIGOROUS JET STREAM WILL BRING INCREASING
AFTERNOON AND EVENING WINDS AND VERY DRY CONDITIONS SATURDAY.
CRITICAL FIRE WEATHER CONDITIONS WILL OCCUR SATURDAY AFTERNOON
AND EVENING. THE STRONGEST WINDS WILL DEVELOP IN EASTERN LASSEN
AND NORTHERN WASHOE COUNTY AND SPREAD SOUTH ALONG THE SIERRA FRONT
AND INTO THE WESTERN HALF OF THE WESTERN NEVADA BASIN AND
RANGE...MAINLY WEST OF HIGHWAY 95.

CAZ270-278-NVZ450-453-458-311700-
/O.EXP.KREV.FW.W.0007.000000T0000Z-100731T0500Z/
/O.CON.KREV.FW.W.0008.100731T2100Z-100801T0400Z/
SURPRISE VALLEY CALIFORNIA-EASTERN LASSEN COUNTY-
WESTERN NEVADA SIERRA FRONT-WEST CENTRAL NEVADA BASIN AND RANGE-
NORTHERN WASHOE COUNTY-
952 PM PDT FRI JUL 30 2010

...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM TO 9 PM PDT
SATURDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR NORTHEAST
CALIFORNIA AND NORTHWEST NEVADA......RED FLAG WARNING IN EFFECT
FROM 2 PM TO 9 PM PDT SATURDAY FOR GUSTY WINDS AND LOW HUMIDITY
FOR NORTHEAST CALIFORNIA AND NORTHWEST NEVADA...

...RED FLAG WARNING WILL EXPIRE AT 10 PM PDT THIS EVENING FOR
GUSTY WINDS AND LOW HUMIDITY FOR NORTHEAST CALIFORNIA AND
NORTHWEST NEVADA......RED FLAG WARNING IN EFFECT FROM 2 PM TO
9 PM PDT SATURDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR NORTHEAST
CALIFORNIA AND NORTHWEST NEVADA...

THE RED FLAG WARNING WILL EXPIRE AT 10 PM PDT THIS EVENING. 


* AFFECTED AREAS: IN CALIFORNIA...FIRE ZONE 270 THE SURPRISE 
  VALLEY AND FIRE ZONE 278 EASTERN LASSEN COUNTY. IN NEVADA...
  FIRE ZONE 450 WESTERN NEVADA SIERRA FRONT...FIRE ZONE 453 
  WEST CENTRAL NEVADA BASIN AND RANGE...AND FIRE ZONE 458 
  NORTHERN WASHOE COUNTY.

* WIND: WEST TO SOUTHWEST 15 TO 20 MPH WITH GUSTS TO 35 MPH
  SATURDAY AFTERNOON AND EVENING. WINDS WILL STAY UP TONIGHT ON
  UPPER SLOPES AND RIDGES AT 10 TO 20 MPH.

* HUMIDITY: AFTERNOON HUMIDITY WILL DROP TO 5 TO 10 PERCENT.
  SATURDAY OVERNIGHT HUMIDITY RECOVERY WILL BE POOR TONIGHT...
  ESPECIALLY ON MID AND UPPER SLOPES.

* IMPACTS: THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL 
  CREATE CRITICAL FIRE WEATHER CONDITIONS.

* CRITICAL CONDITIONS ARE STILL POSSIBLE TONIGHT ON UPPER
  SLOPES...DUE TO POOR RECOVERY AND STEADY WINDS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
WILL OCCUR.  CONTINUE TO CHECK WEATHER.GOV/RENO FOR UPDATES.  

&&

$$


HTTP://WEATHER.GOV/RENO

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Reno, NV wrote its last area forecast discussion before this red flag warning went out at Jul 29, 2:42 AM PDT, 9 hours 34 minutes earlier.

Area forecast discussion, Jul 29, 2:42 AM PDT, 9 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RENO NV
242 AM PDT THU JUL 29 2010

.SHORT TERM...
RADAR ECHOES ARE STILL BEING TRACKED OVER MINERAL AND SRN
CHURCHILL COUNTIES...WITH SOME NEW DEVELOPMENT IN NWRN NV NORTH
AND WEST OF GERLACH. SO FAR ONLY A FEW LIGHTNING STRIKES HAVE BEEN
DETECTED IN MINERAL COUNTY. THE 00Z GFS INDICATED AN UPPER LEVEL
SHORTWAVE IN NWRN NV BUT QUICKLY MOVES THIS FEATURE OUT OF THE
REGION AND DRIES OUT THE MID LEVELS AFT 12Z. THE FINAL DECISION ON
WHETHER TO CARRY ANY ISOLD TSTMS BEYOND 12Z WILL BE MADE WITHIN
THE NEXT HOUR BASED ON RADAR/SATELLITE TRENDS.

FOR THIS AFTERNOON...POTENTIAL FOR ANY TSTMS IN MINERAL AND MONO
COUNTIES IS MARGINAL AS SHORTWAVE ENERGY EXITS THE REGION. 500 MB
MOISTURE WILL BE SUFFICIENT FOR AFTN TCU BUILDUPS AND POSSIBLY A
CB OR TWO ESPECIALLY IN MINERAL AND ERN MONO COUNTIES. FOR
CONTINUITY WITH PREV FORECAST...WILL LEAVE THE MINIMUM POP VALUE
OF 10 PERCENT FOR MENTION OF THUNDER IN PLACE BTWN 21Z-03Z TODAY.

OTHERWISE...VERY DRY AND STABLE CONDITIONS WITH VIRTUALLY NO CLOUD
COVERAGE...AND MAX TEMPS NEAR OR SLIGHTLY ABOVE SEASONAL NORMALS
WILL PREVAIL FOR FRI-SAT AS TROF OFF THE WEST COAST SWINGS INLAND
ACROSS THE NWRN US FRI NIGHT. THIS TROF PASSAGE WILL BRING SOME
INCREASE IN AFTN-EVE WINDS BOTH DAYS ESPECIALLY FOR PARTS OF NWRN
NV-NERN CA AND THE SIERRA FRONT. SEE THE FIRE WEATHER SECTION
BELOW FOR MORE SPECIFIC DETAILS ON WINDS FOR FRI-SAT. MJD

.LONG TERM...SUNDAY THROUGH WEDNESDAY...

MODELS SHOWING SIGNS OF INCONSISTENCY...ESPECIALLY THE ECMWF/S
PATTERN OVER THE NORTHEAST PACIFIC NEXT WEEK.  00Z ECMWF HAS A MUCH
FLATTER RIDGE OVER THE ROCKIES CLOSER TO THE GFS...THAN YESTERDAYS
00Z SOLUTION...WITH A DRIER WEST-SOUTHWEST FLOW OVER THE AREA
THROUGH MID WEEK.  00Z GFS HAS MAINTAINED ITS DEEPER TROUGH AND
CLOSED LOW ALONG THE PACIFIC NORTHWEST COAST PRODUCING A DRY AND
STABLE SOUTHWEST FLOW OVER THE SIERRA AND WESTERN NEVADA.

MAIN IMPACT HERE IS FOR FIRE WEATHER AS THE GFS AND THE LATEST 00Z
ECMWF WOULD PRODUCE A POTENTIALLY WEEK LONG PERIOD OF BREEZY
AFTERNOON AND EVENING WINDS WITH LOW TO VERY LOW HUMIDITY.
TEMPERATURE WILL REMAIN NEAR TO SLIGHTLY ABOVE NORMAL.  BRONG

&&

.FIRE WEATHER...

MAIN CONCERN IS VERY DRY SOUTHWEST FLOW THAT COULD AFFECT THE AREA
INTO NEXT WEEK.  LATE JULY AND EARLY AUGUST CLIMATOLOGY FOR A DRY
SOUTHWEST FLOW IS AFTERNOON HUMIDITY AT 5-15% ACROSS THE AREA AND A
HIGH PROBABILITY OF POOR OVERNIGHT RECOVERY.

UPPER LOW OFF THE PACIFIC NORTHWEST COAST AND JET WILL PUSH INTO
OREGON ON FRIDAY WITH INCREASING SURFACE GRADIENTS.  GUSTY AFTERNOON
WINDS WILL CONTINUE TO TODAY ALONG THE SIERRA FRONT AND EASTERN
SLOPES. GOOD POTENTIAL FOR PEAK GUSTS ALONG US-395 FROM
SUSANVILLE TO MAMMOTH COULD REACH 30 MPH WITH SLIGHTLY HIGHER
GUSTS IN A FEW LOCATIONS MUCH LIKE YESTERDAY. RIDGE WINDS IN THE
MODELS LOOK AT BIT HIGHER THAN YESTERDAY AND LAST LONGER INTO THE
EVENING...SO VALLEY GUSTS IN THE 25-30 MPH MAY CONTINUE UNTIL 10
PM THIS EVENING.

FIRE WEATHER WATCH FOR FRIDAY AFTERNOON THROUGH SATURDAY EVENING
LOOKS GOOD WITH GUSTS 30-35 MPH BOTH DAYS AND POTENTIAL FOR 10-15
MPH OF WIND OVERNIGHT ON MID AND UPPER SLOPES WITH POOR HUMIDITY
RECOVERY.  MODELS DIFFER A BIT ON WHICH DAY WILL HAVE THE STRONGER
WINDS...WITH THE GFS/ECMWF FAVORING FRIDAY AND THE NAM FAVORING
SATURDAY. EITHER WAY...HIGH CONFIDENCE BOTH DAYS WILL SEE AT
LEAST GUSTS NEAR 30 MPH.

FLOW ALOFT WEAKENS A BIT SUNDAY...BUT WITH RIDGE OFF TO THE EAST AND
TROUGH/UPPER LOW NEAR THE PACIFIC NORTHWEST COAST BREEZY AFTERNOON
AND EVENING WINDS WITH LOW HUMIDITY SHOULD CONTINUE INTO NEXT WEEK.
BRONG

&&

.AVIATION...

UPPER LOW NEARING THE PACIFIC NORTHWEST COAST TODAY.  DRY SOUTHWEST
FLOW OVER RENO-TAHOE WILL KEEP VFR CONDITIONS THROUGH THE WEEKEND.
GUSTY AFTERNOON/EVENING WINDS WILL AFFECT THE TERMINALS EACH DAY
WITH PEAK GUSTS AT 25-30 KTS.

AS THE LOW NEARS ANY LINGERING MOISTURE SHOULD BE PUSHED WELL TO
THE EAST BY TONIGHT...FINALLY PUTTING AN END TO THE PERIOD OF
NOCTURNAL CONVECTION WITH THE JET OVERHEAD. BRONG

&&

.REV WATCHES/WARNINGS/ADVISORIES...
NV...FIRE WEATHER WATCH FROM FRIDAY AFTERNOON THROUGH SATURDAY
     EVENING NVZ450-453-458.

CA...FIRE WEATHER WATCH FROM FRIDAY AFTERNOON THROUGH SATURDAY
     EVENING CAZ270-278.

&&

HTTP://WEATHER.GOV/RENO
Hazardous weather outlook, Jul 29, 6:19 AM PDT, 5 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RENO NV
619 AM PDT THU JUL 29 2010

CAZ070>073-NVZ001>005-301400-
SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS-
EASTERN SIERRA COUNTIES-GREATER LAKE TAHOE AREA-MONO-
MINERAL AND SOUTHERN LYON COUNTIES-GREATER RENO-CARSON CITY-
MINDEN AREA-WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
NORTHERN WASHOE COUNTY-
619 AM PDT THU JUL 29 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EASTERN SIERRA...
NORTHEAST CALIFORNIA AND WESTERN NEVADA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A MORE DRY AND STABLE AIRMASS WILL MOVE INTO THE REGION THROUGH THIS
PERIOD. BREEZY AFTERNOON AND EVENING WINDS WITH VERY LOW HUMIDITIES
CAN BE EXPECTED.

AS A RESULT...A FIRE WEATHER WATCH IS EFFECT FROM FRIDAY AFTERNOON
THROUGH SATURDAY EVENING FOR NORTHEAST CALIFORNIA AND NORTHWEST
NEVADA. PLEASE REFER TO WWUS85 KREV RNORFWREV FOR
FURTHER DETAILS ON THE CRITICAL FIRE WEATHER CONDITIONS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

MCGUIRE

HTTP://WEATHER.GOV/RENO

The office that day

Everything else NWS Reno, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 29, 3:32 PM PDTLake Wind AdvisoryREVChurchill, Lyon, Pershing, Washoe29 hr

Nearby

Red Flag Warnings in California, 2010Red Flag Warnings in Nevada, 2010Every red flag warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.